Frequency locking of periodic solutions to differential equations with impulsive perturbations

  • A. V. Dvornyk Institute of Mathematics of the National Academy of Sciences of Ukraine, Kiev
  • V. I. Tkachenko Institute of Mathematics of the National Academy of Sciences of Ukraine, Kiev
Keywords: frequency locking, impulsive perturbation, periodic solution

Abstract

UDC 517.9

We present sufficient conditions for the frequency locking of an orbitally asymptotically stable periodic solution of a system of autonomous differential equations with small impulsive perturbations. We introduce local coordinates in the neighborhood of stable invariant cycle and prove the existence of a piecewise smooth integral manifold of the perturbed impulsive system. The method of averaging for the impulsive system is applied to the investigation of the equation on the manifold and in order to deduce the conditions of frequency synchronisation.

Author Biography

A. V. Dvornyk, Institute of Mathematics of the National Academy of Sciences of Ukraine, Kiev



References

M. V. Bartuccelli, J. H. B. Deane, G. Gentile, Frequency locking in an injection-locked frequency divider equation, Proc. Roy. Soc. A: Math., Phys. and Eng. Sci., 465, № 2101, 283 – 306 (2008), https://doi.org/10.1098/rspa.2008.0307

C. Chicone, Ordinary differential equations with applications, second ed., Springer, New York (2006).

J. K. Hale, P. Z. Taboas, Interaction of damping and forcing in a second order equation, Nonlinear Anal., 2, № 1, 77 – 84 (1978), https://doi.org/10.1016/0362-546X(78)90043-3

N. Levinson, Small periodic perturbations of an autonomous system with a stable orbit, Ann. Math., 52, № 3, 727 – 738 (1950), https://doi.org/10.2307/1969445

W. S. Loud, Periodic solutions of a perturbed autonomous system, Ann. Math., 52, № 3, 490 – 529 (1959), https://doi.org/10.2307/1970327

M. B. H. Rhouma, C. Chicone, On the continuation of periodic orbits, Methods and Appl. Anal., 7, № 1, 85 – 104 (2000), https://doi.org/10.4310/MAA.2000.v7.n1.a5

A. Pikovsky, M. Rosenblum, J. Kurths, Synchronization. A universal concept in nonlinear sciences, Cambridge Univ. Press, Cambridge (2001), https://doi.org/10.1017/CBO9780511755743

L. Recke, Forced frequency locking for differential equations with distributional forcings, Ukr. Math. J., 70, № 1, 124 – 141 (2018), https://doi.org/10.1007/s11253-018-1491-2

A. M. Samoilenko, L. Recke, Conditions for synchronization of one oscillation system, Ukr. Math. J., 57, № 7, 1089 – 1119 (2005), https://doi.org/10.1007/s11253-005-0250-3

L. Recke, A. Samoilenko, A. Teplinsky, V. Tkachenko, S. Yanchuk, Frequency locking of modulated waves, Discrete and Contin. Dyn. Syst., 31, № 3, 847 – 875 (2011), https://doi.org/10.3934/dcds.2011.31.847

L. Recke, A. Samoilenko, V. Tkachenko, S. Yanchuk, Frequency locking by external forcing in systems with rotational symmetry, SIAM J. Appl. Dyn. Syst., 11, № 3, 771 – 800 (2012), https://doi.org/10.1137/110846750

V. I. Tkachenko, The Green function and conditions for the existence of invariant sets of impulse systems, Ukr. Math. J., 41, № 10, 1187 – 1190 (1989), https://doi.org/10.1007/BF01057259

V. I. Tkachenko, On exponential dichotomy and invariant sets of impulsive systems, Communications in Difference Equations: Proc. Fourth Int. Conf. Difference Equat., Poznan, Poland, August 27 – 31, 1998, CRC Press (2000), p. 367 – 378.

M. O. Perestyuk, P. V. Feketa, Invariant manifolds of a class of systems of differential equations with impulse perturbation, Nonlinear Oscillations, 13, № 2, 260 – 273 (2010), https://doi.org/10.1007/s11072-010-0112-2

J. K. Hale, Ordinary differential equations, second ed., Robert E. Krieger Publ. Co., Inc., Huntington, N. Y. (1980).

A. M. Samoilenko, Some problems in the theory of perturbations of smooth invariant tori of dynamical systems, Ukr. Math. J., 46, № 12, 1848 – 1889 (1996), https://doi.org/10.1007/BF01063172

D. Husemoller, Fibre bundles, McGraw-Hill, New York (1966).

A. M. Samoilenko, N. A. Perestyuk, Impulsive differential equations, World Sci. Publ., Singapore (1995), https://doi.org/10.1142/9789812798664

A. M. Samoilenko, Elements of the mathematical theory of multi-frequency oscillations, Kluwer Acad. Publ. Group, Dordrecht (1991), https://doi.org/10.1007/978-94-011-3520-7

A. V. Dvornyk, V. I. Tkachenko, Almost periodic solutions for systems with delay and nonfixed times of impulsive actions, Ukr. Math. J., 68, № 11, 1673 – 1693 (2017), https://doi.org/10.1007/s11253-017-1320-z

Published
09.08.2022
How to Cite
Dvornyk, A. V., and V. I. Tkachenko. “Frequency Locking of Periodic Solutions to Differential Equations With Impulsive Perturbations”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 74, no. 7, Aug. 2022, pp. 939 -60, doi:10.37863/umzh.v74i7.7138.
Section
Research articles